Return to the Health Forum | Post a Follow-Up

 o
constipation - or something more extreme? :(

Posted by sabryna (My Page) on
Tue, Jul 7, 09 at 17:53

I've been having trouble with the stools for the past 2 weeks, and I'm starting to get skeptical about it being constipation.

1st of all, I get plenty of fiber (being Asian, my family emphasizes eating fruits and veggies), and I've stuffed myself with prunes for the past 2 weeks and things have only gotten worse. Since feeling bloated, I've cut down on my food intake by 1/2.

2nd of all, I've upped the amount of exercise I get (usually I'm very dormant, I guess) - 30min - 1hr, I'd say, of walking after dinner or playing tennis, whatever.

3rd - I drink like 6-8 cups of water a day

my doctor told me it's probably diet, despite me explaining my situation. I'm afraid it's colon cancer, hemorrhoids or something more serious - what should I do? I don't think I can stand another day of this, it hurts so much! I can't even sit down because that hurts too (constant pain, almost!) - my whole body's sore and I can't walk normally.


Follow-Up Postings:

 o
RE: constipation - or something more extreme? :(

Some things that are common to constipation problems are...

medications or supplements that are new?
depression/anxiety
change of diet
stress

If it doesn't improve, I'd see a GI specialist...they made need to do a colon study on you. You could have a bowel loop or obstruction, but that would probably involve vomiting, too. Good luck & take care.


 o
RE: constipation - or something more extreme? :(

A few questions.

How old are you?

Do you have a family history of colon cancer?

Do you take any medications that would be slowing down your bowels, like a pain medication?


 o
RE: constipation - or something more extreme? :(

The pain sounds a lot like hemorroids. But I would think that your doctor would have checked that. You really do need to see someone else about this. The longer it goes on, the worse it could get.

Various opiates, (for pain) can just about stop the bowel from working. Hydrocodone, a common ingredient in prescription cough medicine, can really cause problems for some people. Have you been taking anything like that?

Have you tried taking a laxative like Milk of Magnesia?


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here